Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 87, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 30, 2008, 3:15 AM CDT for 7 counties in Florida; 5 counties in Alabama. It took effect at Sep 30, 2008, 11:02 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2008, 3:15 AM CDT (08:15 UTC)
- In effect from
- Sep 30, 2008, 11:02 AM CDT
- Expired
- Sep 30, 2008, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 300815 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 415 AM EDT TUE SEP 30 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE FOR LOW RELATIVE HUMIDITY... .DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE LOW RELATIVE HUMIDITY THIS AFTERNOON. THE DURATION OF LOW RELATIVE HUMIDITY WILL LIKELY MEET THE 4 HOUR REQUIREMENT FOR A RED FLAG WARNING. FLZ007-009>013-302300- /O.NEW.KTAE.FW.W.0087.080930T1800Z-080930T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN- 315 AM CDT TUE SEP 30 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT EARLY THIS AFTERNOON...AND REMAIN BELOW 35 PERCENT FOR ABOUT 4 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ FOURNIER
2 follow-up statements
000 WWUS82 KTAE 301602 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1202 PM EDT TUE SEP 30 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR SOUTHEAST ALABAMA FOR RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500... .DAYTIME HEATING WILL COMBINE WITH AN INCOMING DRY AIRMASS TO PRODUCE LOW RELATIVE HUMIDITY THIS AFTERNOON ACROSS MAINLY WESTERN PORTIONS OF OUR REGION. ALZ065>069-302300- /O.EXB.KTAE.FW.W.0087.080930T1602Z-080930T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 1102 AM CDT TUE SEP 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE RELATIVE HUMIDITY WILL CONTINUE TO DROP THIS AFTERNOON AS DRIER AIR MOVES INTO THE REGION. THIS LOW RELATIVE HUMIDITY WILL COMBINE WITH SUSTAINED WINDS AROUND 10 MPH TO PRODUCE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ FLZ007-009>013-302300- /O.EXT.KTAE.FW.W.0087.080930T1602Z-080930T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN- 1102 AM CDT TUE SEP 30 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE RELATIVE HUMIDITY IS FORECAST TO DROP BELOW 35 PERCENT TODAY...AND REMAIN BELOW 35 PERCENT FOR UP TO 6 HOURS...ESPECIALLY OVER THE INLAND FLORIDA PANHANDLE A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
000 WWUS82 KTAE 301924 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT TUE SEP 30 2008 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS AFTERNOON FOR DIXIE COUNTY DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR SOUTHEAST ALABAMA FOR RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY AFTERNOON FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO LOW RELATIVE HUMIDITY VALUES BELOW 35 PERCENT AND DISPERSION INDICES ABOVE 75... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR WEDNESDAY AFTERNOON FOR SOUTHEAST ALABAMA DUE TO POTENTIAL LOW RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR SOUTHEAST ALABAMA DUE TO POTENTIAL LOW RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND THE KEETCH BYRAM DROUGHT INDEX ABOVE 500... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR ALL OF NORTH FLORIDA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TOMORROW BRINGING A MUCH DRIER AIRMASS. THIS WILL CREATE A PERIOD OF RED FLAG CONDITIONS ACROSS MUCH OF THE REGION. HOWEVER...WINDS WILL NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA. A GRADUAL MOISTENING TREND WILL BEGIN BY SATURDAY...BUT NO SIGNIFICANT RAINS ARE EXPECTED OVER THE NEXT SEVEN DAYS. FLZ007-009>011-013-011230- /O.NEW.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/ /O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ /O.CON.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN- 224 PM CDT TUE SEP 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. LOW RELATIVE HUMIDITY VALUES WILL CONTINUE THROUGH THIS AFTERNOON WITH ANOTHER PERIOD OF RED FLAG CONDITIONS EXPECTED THROUGHOUT THE NEXT TWO AFTERNOONS. HIGH DISPERSION VALUES ON WEDNESDAY WILL ACCOMPANY THE LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND STRONG WINDS WILL ENHANCE THE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ016>019-026>029-011230- /O.NEW.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/ /O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 324 PM EDT TUE SEP 30 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY. LOW RELATIVE HUMIDITY VALUES WILL ACCOMPANY HIGH DISPERSION ON WEDNESDAY AFTERNOON. VERY LOW RELATIVE HUMIDITY VALUES AROUND 25 PERCENT WILL BE POSSIBLE ON THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ034-011230- /O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ /O.EXA.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/ DIXIE- 324 PM EDT TUE SEP 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY. A BRIEF PERIOD OF RED FLAG CONDITIONS WILL OCCUR THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY. ANOTHER PERIOD OF RED FLAG CONDITIONS WILL LIKELY OCCUR ON THURSDAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-011230- /O.NEW.KTAE.FW.A.0074.081001T1800Z-081001T2300Z/ /O.NEW.KTAE.FW.A.0075.081002T1700Z-081002T2300Z/ /O.CON.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 224 PM CDT TUE SEP 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. LOW RELATIVE HUMIDITY WILL COMBINE WITH SUSTAINED WINDS AROUND 10 MPH TO PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND POSSIBLY THROUGH THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND STRONG WINDS WILL ENHANCE THE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ012-011230- /O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ /O.CON.KTAE.FW.W.0087.000000T0000Z-080930T2300Z/ BAY- 224 PM CDT TUE SEP 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. RED FLAG CONDITIONS WILL OCCUR THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY. ANOTHER PERIOD OF RED FLAG CONDITIONS WILL LIKELY OCCUR ON THURSDAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE THE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ014-015-011230- /O.NEW.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ GULF-FRANKLIN- 324 PM EDT TUE SEP 30 2008 /224 PM CDT TUE SEP 30 2008/ ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. RELATIVE HUMIDITY VALUES WILL LIKELY DROP BELOW CRITICAL LEVELS ON THURSDAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE REGION ON WEDNESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 3:07 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 30, 3:07 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EDT TUE SEP 30 2008
.SHORT TERM...(TODAY-THURSDAY)
THE MAIN FOCUS THROUGH THE SHORT-TERM PERIOD WILL BE ON THE COLD
FRONT THAT IS PROGGED TO PUSH ACROSS THE LOCAL FORECAST AREA FROM
NORTHWEST TO SOUTHEAST BEGINNING TONIGHT THROUGH WEDNESDAY. THE
UPPER LEVELS WILL REMAIN QUITE AMPLIFIED THROUGH THE PERIOD WITH A
TROUGH OVER THE EASTERN STATES AND A RIDGE OUT WEST. THE SHORTWAVE
ASSOCIATED WITH THE PREVIOUSLY MENTIONED COLD FRONT IS CURRENTLY
NORTHWEST OF OUR AREA AND CONTINUES DIG SOUTH INTO THE REGION.
ALTHOUGH WE DO NOT ANTICIPATE MUCH IN THE WAY OF SHOWER ACTIVITY
AHEAD OF THIS BOUNDARY...PLENTY OF COLD AIR ADVECTION AND LIGHT TO
MODERATE NORTHERLY WINDS IN ITS WAKE WILL USHER IN A VERY COOL AND
DRY AIRMASS OVER THE REGION. THESE NORTHERLY WINDS MAY BE QUITE
GUSTY THROUGH THE DAY WEDNESDAY. A BLEND OF THE BIAS CORRECTED AND
MAV GUIDANCE WAS USED FOR T/TD IN THE GRIDS THROUGH THE PERIOD.
TEMPERATURES ARE EXPECTED TO FALL BELOW NORMAL WEDNESDAY NIGHT
THROUGH THE END OF THE PERIOD. THE OVERNIGHT LOWS WEDNESDAY NIGHT
WILL RANGE FROM THE UPPER 40S ACROSS PORTIONS OF SOUTHEAST ALABAMA
TO THE MID TO UPPER 50S NEAR THE COAST. ISOLATED COOL SPOTS AROUND
THE INLAND AREAS COULD OBSERVE COOLER TEMPERATURES THAN THIS.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
THE GFS AND ECMWF BEGIN THE LONG TERM PERIOD IN GOOD AGREEMENT
FRIDAY...WITH A DEEP TROUGH OVER THE EASTERN CONUS AND A COOL DRY
AIRMASS IN PLACE OVER OUR AREA. THE TIGHTLY CLUSTERED GFS MOS AND
BIAS CORRECTED FORECAST CALL FOR LOWS FRIDAY MORNING IN THE UPPER
40S TO LOWER 50S INLAND. A SLOW WARMING TREND WILL BEGIN SATURDAY
AS THE EASTERN CONUS TROUGH LIFTS OUT AND THE BOUNDARY LAYER WINDS
VEER FROM NORTH TO EAST. AS WAS THE CASE LAST NIGHT...THE MODELS
DIVERGE SIGNIFICANTLY BY SUNDAY. THE GFS FORECASTS A MORE ACTIVE
BAROCLINIC SYSTEM OVER THE EASTERN GULF AND FLORIDA PENINSULA THAN
THE 12 UTC MONDAY ECMWF...AND THE 00 UTC GFS ENSEMBLE MEAN IS
SOMEWHERE IN BETWEEN. BY EARLY NEXT WEEK...THE GFS DEVELOPS A
LARGE DEEP LAYER LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS. IT
ALSO TAKES A SERIES OF SHORT WAVES OVER THE SOUTHEAST U.S. AHEAD
OF THIS LOW. THE ECMWF FORECASTS DEEP LAYER RIDGING AND DRY
CONDITIONS OVER THE SOUTHEAST...AND THE GFS ENSEMBLE MEAN IS IN
BETWEEN. OBVIOUSLY THIS IS A LOW CONFIDENCE FORECAST GIVEN THE
TREMENDOUS SPREAD IN THE GLOBAL MODEL SOLUTIONS. WE WILL DO WHAT
WE USUALLY DO IN THESE SITUATIONS...AND FORECAST TEMPERATURES AND
POP NEAR CLIMATOLOGY.
&&
.MARINE...A COLD FRONT WILL APPROACH THE NORTHEAST GULF OF
MEXICO THROUGH THE DAY TODAY FROM THE NORTHWEST AND MOVE OVER THE
MARINE AREA SOMETIME LATE TONIGHT INTO WEDNESDAY. MODERATE
NORTHERLY WINDS ASSOCIATED WITH THIS BOUNDARY WILL BEGIN TO FILL
IN ACROSS THE WATERS THROUGH LATE TONIGHT AND CONTINUE INTO
THURSDAY. ALTHOUGH ADVISORY CONDITIONS ARE NOT ANTICIPATED AT THIS
TIME...CONDITIONS MAY APPROACH THESE LEVELS LATE WEDNESDAY NIGHT
INTO THURSDAY MORNING. FRIDAY INTO THE WEEKEND...THE PRESSURE
GRADIENT IS EXPECTED TO TIGHTEN ONCE AGAIN BETWEEN A RIDGE OF HIGH
PRESSURE TO THE NORTH AND A TROUGH TO THE SOUTH. THIS WILL RESULT
IN INCREASING WINDS AND SEAS.
&&
.AVIATION...THE BACK EDGE OF A LARGE HIGH-LEVEL CLOUD DECK (25K
FT) WILL CONTINUE MOVING QUICKLY EASTWARD OVER OUR AREA DURING THE
EARLY MORNING HOURS. THIS MAY ALLOW FOR A BIT MORE COOLING TO TAKE
PLACE THAN PREVIOUSLY EXPECTED...AND BRIEF PERIODS OF SHALLOW FOG
(MVFR VIS) WILL BE POSSIBLE AROUND DAWN...ESPECIALLY AT KVLD. VFR
CONDITIONS AND W TO WNW WINDS OF 5-8 KT ARE FORECAST FOR THE
REMAINDER OF THE DAYLIGHT HOURS.
&&
FIRE WEATHER...THE 00 UTC NAM FORECAST SOUNDINGS SHOW QUITE A BIT
OF DRYING/MIXING WEST OF THE APALACHICOLA/CHATTAHOOCHEE RIVER THIS
AFTERNOON...AND THE UPSTREAM SOUNDING FROM BIRMINGHAM AL SHOWS
THAT THERE IS PLENTY OF DRY AIR ALOFT TO BE MIXED DOWN. OUR
OBJECTIVE CONFIDENCE GUIDANCE SHOWS AT LEAST A 50 PERCENT CHANCE
OF THE RELATIVE HUMIDITY DROPPING BELOW 35 PERCENT THIS AFTERNOON
IN THIS AREA...SO WE WILL ISSUE A RED FLAG WARNING. SLIGHTLY MORE
HUMID CONDITIONS ARE EXPECTED WEDNESDAY...SO NO WATCH WILL BE
ISSUED FOR NOW (ALTHOUGH IT WILL BE CLOSE IN SOME SPOTS). RED FLAG
CONDITIONS ARE POSSIBLE THURSDAY AND FRIDAY AS A VERY DRY AIRMASS
DEVELOPS OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 90 63 86 52 83 / 10 10 0 0 0
PANAMA CITY 88 67 83 59 82 / 10 10 0 0 0
DOTHAN 89 61 81 50 81 / 0 0 0 0 0
ALBANY 90 61 84 53 81 / 10 10 0 0 0
VALDOSTA 89 63 86 52 81 / 10 10 0 0 0
CROSS CITY 87 67 88 55 82 / 10 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAY...CALHOUN...HOLMES...INLAND WALTON...
JACKSON...WASHINGTON.
GM...NONE.
&&
SHORT TERM/MARINE...J. GIBBS
REST OF DISCUSSION...J. FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:24 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Sep 30, 2:24 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
| Sep 30, 2:24 PM CDT | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 13 hr |
Nearby
Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.